Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Extremely Elevated Trigligerides
Apr 26, 2006

I have been on the regime of Fuzeon, Truvada, Timpranavir and Norvir since Ocotber of 2005. My tirgligeride levels seemed to have jumped first a little in December and January in the 300 to 400 range and my last labs in March they were over 1,000. My docotr thinks it is one of the meds I am on. I can't recall which one he sida but it was either the Timpranavir or the Truvada. Have you heard of someone's Trigliceride levels getting this high and is there anything to do to lower it.

I don't know if it is related but my good colesterol level is also extremely low it reads at 16 but my bad colestrol is fine.

I am concerned but not sure what can be done besides wait until the next labs then go on some other med that my doctor says will help but has some bad side effects.

Do you know of anything that can bring Trigliceride levels down and good Colestrol levels up?

Thanks,

Loyd in Key West

Response from Dr. Henry

The tipranavir and the ritonavir (Norvir) together often increase the triglycerides. Some patients may be predisposed (by genetic make-up) for extreme triglyceride elevations. Diet can help some. Often a combination of a fibrate often coupled either with fish oil (3000 mg BID) or a statin can decreae the level by 50% or more. KH



Previous
Risk Move
Next
Severe Sustiva reaction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement